Is Tinnitus A Symptom Of Fibromyalgia

fibromyalgia tinnitus

One of the common conditions that fibromyalgia patients also experience is tinnitus.

What is Tinnitus?

Tinnitus is characterized by strange noises in the ears even when there is no such noise in reality. These noises are often in the form of a buzz, hiss and a nailing sound that goes along with your heartbeat. The sounds can be heard in one ear and in some cases, in both ears. They can be heard all the time or they come and go.

Causes of Tinnitus

Tinnitus is not a disease. Rather, it is a symptom of an underlying problem. It sometimes happens when those tiny hairs inside your ears get hurt in some way. It affects the signals that go into your brain and change the way you hear sounds. The damage may be due to normal aging or some other illnesses. Among the possible triggers are the following:

• Loud noises such as sporting events, concerts, machinery work, gun firing, etc.

• Age-related hearing problems.

• Ear infections or pressure from sinus.

• Flu, cold or allergies.

• Too much earwax.

• Certain medications, such as antibiotics and aspirin.

• Jaw problems.

• Hardening of arteries and high blood pressure.

• Other medical issues such as Lyme disease and fibromyalgia.

Diagnosis

The first thing that doctors would do to diagnose the condition is to check your medical history. You will be asked for the type of medications you take, as well as any supplements. The doctor may ask you to perform certain things such as clenching your jaws, moving your eyes, arms and neck. This is to check if the noise gets worse when you do any of these moves. Certain tests may also be conducted such as MRI and CT scans.

Treatment

The treatment depends on what causes the problem or what triggers the noise. As mentioned, tinnitus is a symptom of an underlying condition and not a really an illness itself. Hence the first step to treatment is really finding out what triggered your tinnitus.

If your tinnitus is caused by administering certain medications, your doctor will ask you to stop taking them. Do not stop taking a medicine without consulting your doctor especially if it is a medication for your fibromyalgia or other chronic diseases like diabetes.

If your tinnitus is caused by health issues like high blood pressure, you have to get treated for the condition. The annoying noises that you hear will eventually stop once you have your condition under control.

If your tinnitus is caused by having too much earwax, your doctor may perform certain method to clean your ears. Avoid doing it on your own with the use of cotton buds. This might just make the condition worse.

3 Comments

  • I hear my pain like a radio wave. It throws off my balance, makes me very edgy and cranky. Increases my pain level iver all.

  • I’m so much in discomfort with my feets and muscle pain and cramps my body starts getting so deformed set my fingers go in a different direction my legs go different directions my toes go in a different direction and I start with spasms uncontrollable there’s times I don’t know when it’ll stop it is just so uncomfortable I don’t know what to do and I am up till 4 in the morning I am getting so tired with this ,Fibromyalgia all day and also with lupus SLE what a life to go through what more can I take, the doctor that I have doesn’t do NOTHING for me and he is a rheumatoid arthritis doctor with no help

  • I’ve suffered for many years and don’t get any relief now I’ve been having tingling in one hand at night and hand feels like it is burning not during the day tho I have everything thAt was in this article Dr won’t give pain pills I’ve been on tramadol since being diagnosed and amitriptyline also it is miserable and frustrating family except husband don’t believe or help what to do I’m at my witts end

Leave a Reply

Your email address will not be published. Required fields are marked *